Texas, 2013Lightning Strike in Texas, September 5, 2013
September 5, 2013 · NWS EWX · 1 event in 1 county or zone
Scattered showers and thunderstorms occurred across the San Antonio metro area during the late afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms occurred across the San Antonio metro area during the late afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Sep 5, 6:03 PM CST, 57 minutes earlier.
Area forecast discussion, Sep 5, 6:03 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
703 PM CDT THU SEP 5 2013
.AVIATION...
ENHANCED CONVECTION ALONG THE SEA BREEZE WILL IMPACT KSAT/KSSF
TERMINALS EARLY THIS EVENING LOCALLY LOWERING CIGS AND VSBYS.
ACTIVITY WILL DIMINISH AFTER DARK. I-35 CORRIDOR TERMINALS VFR
WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LOCALLY
LOWERING CONDITIONS EARLY THIS EVENING. ACTIVITY DIMINISHING AFTER
DARK. MVFR CIGS DEVELOPING AROUND DAWN LIFTING TO VFR BY LATE
MORNING. ISOLATED SHOWERS AND/OR THUNDERSTORMS DEVELOPING AGAIN
FRIDAY AFTERNOON LOCALLY LOWERING CONDITIONS. EAST WIND 5 TO 10
KTS EARLY THIS EVENING BECOMING LIGHT AND VARIABLE OR LIGHT
SOUTHEAST LATE THIS EVENING. WINDS STRONGER AND GUSTY...UP TO 40
MPH...IN AND NEAR THUNDERSTORMS. KDRT TERMINAL VFR WITH PATCHY
MVFR CIGS OVERNIGHT LIFTING TO VFR BY LATE MORNING. KDRT WINDS
LIGHT EAST TO SOUTHEAST.
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT THU SEP 5 2013/
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED THIS AFTERNOON DUE TO SUFFICIENT MOISTURE...DAYTIME
HEATING AND THE SEABREEZE. AS WITH LAST FEW DAYS...EXPECT SHOWERS
AND THUNDERSTORMS TO WANE WITH SUNSET AND LOSS OF HEATING. THIS
PATTERN REPEATS ON FRIDAY AS SUBTROPICAL RIDGE REMAINS CENTERED
OVER THE CENTRAL HIGH PLAINS WITH A FAIRLY MOIST AIRMASS OVER
SOUTH CENTRAL TEXAS. HOWEVER...IF THE LOW PRESSURE IN THE
SOUTHWESTERN GULF OF MEXICO STRENGTHENS...DEEPER MOISTURE COULD
SHIFT SOUTH LEAVING SOUTH CENTRAL TEXAS WITH LITTLE OR NO RAIN.
LONG TERM (SATURDAY THROUGH THURSDAY)...
THE SUBTROPICAL RIDGE SHIFTS FROM THE CENTRAL PLAINS THIS WEEKEND
INTO THE SOUTHEASTERN STATES EARLY TO MIDDLE OF NEXT WEEK ALLOWING
AN INVERTED TROUGH TO MOVE INTO SOUTHERN TEXAS. THIS WEEKEND INTO
MONDAY WILL BE SIMILAR TO LAST FEW DAYS WITH MAINLY ISOLATED
AFTERNOON INTO EARLY EVENING SHOWERS AND THUNDERSTORMS. BY TUESDAY
AND MORE LIKELY WEDNESDAY AND THURSDAY...DEEPER MOISTURE MOVES
OVER SOUTH CENTRAL TEXAS LEADING TO WIDELY SCATTERED TO SCATTERED
SHOWERS AND THUNDERSTORMS. DAYTIME TEMPERATURES WILL SHOW LITTLE
TREND THIS WEEKEND AND THEN A SLOW DECREASE BY MIDDLE OF NEXT WEEK
DUE TO WEAKER SUBTROPICAL RIDGE AND INCREASED MOISTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 75 99 76 99 75 / 10 10 10 10 10
AUSTIN BERGSTROM INTL AIRPORT 72 98 72 97 72 / 10 10 10 10 10
NEW BRAUNFELS MUNI AIRPORT 71 97 71 97 71 / 10 10 10 20 10
BURNET MUNI AIRPORT 73 96 73 96 72 / 10 10 10 10 10
DEL RIO INTL AIRPORT 75 96 76 96 77 / 10 10 10 10 10
GEORGETOWN MUNI AIRPORT 73 97 74 97 73 / 10 10 10 10 10
HONDO MUNI AIRPORT 72 100 72 99 74 / 10 10 10 20 10
SAN MARCOS MUNI AIRPORT 72 97 72 97 72 / 10 10 10 20 10
LA GRANGE - FAYETTE REGIONAL 76 98 76 97 75 / 10 20 10 20 10
SAN ANTONIO INTL AIRPORT 75 99 76 98 76 / 10 10 10 20 10
STINSON MUNI AIRPORT 75 99 75 99 76 / 10 10 10 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...02
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Sep 5, 4:09 AM CST, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 AM CDT THU SEP 5 2013
TXZ171>173-183>194-202>209-217>225-228-061015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
509 AM CDT THU SEP 5 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL
TEXAS AND THE HILL COUNTRY THROUGH THIS EVENING. THE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO BECOME STRONG AND PRODUCE WIND GUSTS OF
40 TO 50 MPH AS WELL AS DANGEROUS LIGHTNING...MAINLY DURING THE
AFTERNOON AND EVENING HOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Lightning, Bexar
- When
- September 5, 7:00 PM CST
- Where
- Bexar County, 3.13 mi WNW of Leon Vly
- Deaths
- 1 direct, 0 indirect
- Injuries
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 29.479, -98.681
An 8 year old boy was struck by lightning on the west side of San Antonio in the evening of Thursday September 5th. He, along with another boy, was in a backyard when the lightning strike occurred. The 8 year old was taken to the hospital in critical condition and died September 7th around noon. The other boy survived.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Washington, September 5 to 6, 20132 injured · $1.4 million · 50 kt wind · 13 events
- Flash Flood and Heavy Rain in Washington, September 5, 2013$110,000 · 2 events
- Damaging Wind and Lightning Strikes in Florida, September 5, 2013$45,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Montana, September 5 to 8, 20132 in hail · 30 events
- Flash Flooding and Flood in U.S. Virgin Islands, September 5 to 6, 2013$20,000 · 9 events
- Lightning Strikes in Washington, September 5, 20132 injured · $7,000 · 3 events
- Flash Flooding and Hail in Oregon, September 5, 20131.75 in hail · 15 events
- Flash Flooding and Damaging Winds in Washington, September 5, 201353 kt wind · 12 events
- Lightning Strike in Oregon, September 5, 20131 injured · 1 event
- Flash Flooding and Hail in Idaho, September 5, 20131.5 in hail · 9 events
- Flash Flooding and Damaging Winds in Idaho, September 5, 2013$9,000 · 76 kt wind · 7 events
- Damaging Wind and Heavy Rain in Georgia, September 5, 201350 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475103.